Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 23, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Apr 26, 2025, 3:24 AM CDT for Castro County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2025, 3:24 AM CDT (08:24 UTC)
- Expired
- Apr 26, 2025, 3:48 AM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Castro County, TX
The radar
The Amarillo radar (KAMA), 88 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 10:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.7
The text
As transmitted.
279
WFUS54 KLUB 260824
TORLUB
TXC069-260900-
/O.NEW.KLUB.TO.W.0023.250426T0824Z-250426T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
324 AM CDT Sat Apr 26 2025
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
East central Castro County in the Panhandle of Texas...
* Until 400 AM CDT.
* At 324 AM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles north of Hart, moving north at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Castro County, including the following locations...
Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3444 10204 3443 10222 3461 10222 3462 10200
TIME...MOT...LOC 0824Z 182DEG 13KT 3446 10214
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
SINCAVAGE3 follow-up statements
332
WWUS54 KLUB 260828
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
328 AM CDT Sat Apr 26 2025
TXC069-260900-
/O.CON.KLUB.TO.W.0023.000000T0000Z-250426T0900Z/
Castro TX-
328 AM CDT Sat Apr 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR EAST
CENTRAL CASTRO COUNTY...
At 328 AM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles north of Hart, moving north at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3444 10204 3443 10222 3461 10222 3462 10200
TIME...MOT...LOC 0828Z 190DEG 13KT 3448 10212
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
SINCAVAGE257
WWUS54 KLUB 260834
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
334 AM CDT Sat Apr 26 2025
TXC069-260900-
/O.CON.KLUB.TO.W.0023.000000T0000Z-250426T0900Z/
Castro TX-
334 AM CDT Sat Apr 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR EAST
CENTRAL CASTRO COUNTY...
At 334 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Hart, moving north at 15 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Nazareth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3445 10204 3445 10221 3461 10222 3462 10200
TIME...MOT...LOC 0834Z 187DEG 12KT 3450 10211
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
SINCAVAGE833 WWUS54 KLUB 260848 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 348 AM CDT Sat Apr 26 2025 TXC069-260858- /O.CAN.KLUB.TO.W.0023.000000T0000Z-250426T0900Z/ Castro TX- 348 AM CDT Sat Apr 26 2025 ...THE TORNADO WARNING FOR EAST CENTRAL CASTRO COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However, small hail, gusty winds and heavy rain are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 500 AM CDT for the Panhandle of Texas. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Lubbock Texas. && LAT...LON 3445 10204 3445 10221 3461 10222 3462 10200 TIME...MOT...LOC 0847Z 182DEG 13KT 3455 10211 $$ SINCAVAGE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 12:42 AM CDT, 2 hours 42 minutes earlier. Its key messages:
- Severe thunderstorms are expected across a majority of the forecast area through late tonight, with very large to giant hail, damaging winds, and tornadoes possible.
- Multiple rounds of thunderstorms this evening through tonight will result in a risk for flash flooding, and a Flood Watch is in effect for a majority of the region through Saturday morning.
- Daily chances for storms, some severe, continue through Wednesday.
Area forecast discussion, Apr 26, 12:42 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1242 AM CDT Sat Apr 26 2025 ...New AVIATION... .KEY MESSAGES... - Severe thunderstorms are expected across a majority of the forecast area through late tonight, with very large to giant hail, damaging winds, and tornadoes possible. - Multiple rounds of thunderstorms this evening through tonight will result in a risk for flash flooding, and a Flood Watch is in effect for a majority of the region through Saturday morning. - Daily chances for storms, some severe, continue through Wednesday. && .UPDATE... Issued at 912 PM CDT Fri Apr 25 2025 The tornado watch has been canceled across the extreme southeastern Texas Panhandle and the northern Low Rolling Plains due sufficient decoupling of the boundary layer and associated decreasing boundary layer instability. Nevertheless, the potential for elevated severe convection will likely persist for a few more hours. Elsewhere across the forecast area, convection, some severe, has started to develop/expand in coverage as mid/upper level forcing begins to imping from the west downstream from large scale synoptic cyclone of the CA coast. Expect widespread showers and storms across the forecast area through at least mid-day Saturday. && .SHORT TERM... (This evening through Saturday) Issued at 207 PM CDT Fri Apr 25 2025 Forecast remains on track for a potentially widespread severe weather event across our region this afternoon through late tonight. Early afternoon water vapor channel imagery depicts a progressive shortwave ridge axis transiting eastward overhead, with flow aloft already starting to back more southwesterly over eastern New Mexico downstream of broad mid/upper level troughing over the desert southwest. At the surface, visible satellite imagery and mesonet observations highlight a plethora of surface boundaries draped over the region, with two of the most notable observed along a rough line from Muleshoe to Plainview to Floydada, and another more diffuse boundary hugging the edge of the Caprock Escarpment. Enhanced low level confluence along these boundaries will serve as the initial driver for convective development over the next couple of hours, with towering cu already observed over northern portions of the South Plains at 1830z. Model soundings depict an essentially uncapped environment across a majority of our region today, which combined with the already observed strong surface heating and ample boundary layer moisture (surface dewpoints as high as the upper 60s off the Caprock) will result in a relatively early start to thunderstorm activity this afternoon. These initial storms are expected to be mainly discrete, with robust development fueled by MLCAPE values of 2000-3000 J/kg. Hodographs begin relatively straight over a majority of the region, pointing to splitting supercells capable of very large to giant hail along with damaging wind gusts through the early evening hours. Of note, the tornado potential is forecast to steadily increase through the course of the evening in tandem with an increase in low level shear as backed ESE surface flow continues to strengthen. At this point, it appears that any cell that remains discrete will be capable of producing a tornado, with the risk maximized in the vicinity of the aforementioned surface boundaries. Of note, most hi- res guidance is in fairly good agreement depicting a mainly discrete storm more through early evening. In general, we expect storm mode to transition to a more multicellular form as the evening goes on. Large scale forcing for ascent, while still relatively weak, is expected to increase near and after sunset as modest midlevel height falls overspread the region from the west in the wake of the departing shortwave ridge axis. This should result in an overall expansion of storm coverage heading into the evening, with multicellular storm mode and perhaps a loosely organized MCS taking shape by late evening. A surface front currently in the I-40 vicinity at 18z will shift southward and looks likely to stall squarely over the South Plains region late tonight. Combined with more coherent large scale forcing as well as fairly strong southeasterly low level flow and positive theta-e advection intersecting the front, this points to a potential of several clusters of training thunderstorms overnight, with the general threat tonight transitioning towards flash flooding. Given the progged elongated instability profiles and PWATs running 200- 300% of climatological normals, flash flooding will be possible this evening through late tonight with a Flood Watch consequently in effect for a majority of the region until Saturday morning. Hi-res ensemble guidance highlights a broad area of 1 to 3 inches of total rainfall, with some localized areas of 4+ inches possible, especially off the Caprock. The expected continuation of thunderstorms through most of the overnight results in a low confidence forecast for Saturday. The convectively overturned atmosphere will likely struggle to recover especially given morning low cloud cover, but with ensemble consensus still pointing to the potential for additional thunderstorm activity, will maintain the high blended PoPs through most of Saturday for the time being. && .LONG TERM... (Saturday night through next Thursday) Issued at 207 PM CDT Fri Apr 25 2025 Active weather will continue through next week although details will be lacking until closer to each afternoon. Precipitation chances are expected for most of next week with the greatest chances Tuesday into Wednesday. Upper level pattern shows flow becoming southwesterly as the ridging over head gets pushed east as a low pressure tracks over the southern Rockies towards the Central Plains on Sunday. Precipitation chances continue Sunday although, the strong southwesterly aloft will lead to strong capping Sunday afternoon preventing any convection development. By monday, models show the upper low transitioning to a positively tilted trough with the base over Baja California. this trough will aid in pushing a Pacific front through the region overtaking the dryline that has been lingering all week. Another cold front is progged to track southward through the region Tuesday. The trough should slowly move east through mid-week keeping southwesterly flow aloft. By the end of the week, the trough should track across the Central Plains and away from the region. ECMWF and GFS are in agreement with a Rex Block setting up over the western CONUS by Thursday while another front is progged to move through the region Friday. Temperatures remain warm in the 80s to 90s for Sunday and Monday but will cool to near or slightly above seasonal normal Tuesday through the rest of the week. && .AVIATION... (06Z TAFS) Issued at 1229 AM CDT Sat Apr 26 2025 SHRA and TSRA along with IFR/low MVFR ceilings can be expected across most of the region for much of the forecast. Visibilities should remain mostly VFR, but may briefly drop to MVFR during periods of moderate to heavy rainfall. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 10 AM CDT this morning for TXZ021>026-028>032- 034>038-041>044. && SHORT TERM...99 LONG TERM....99 AVIATION...02
Hazardous weather outlook, Apr 26, 2:34 AM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 234 AM CDT Sat Apr 26 2025 TXZ021>044-270745- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 234 AM CDT Sat Apr 26 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. All severe hazards will be possible with storms early this morning, including very large or giant hail near softball size or larger, and tornadoes. Heavy rainfall is also likely within storms, and a threat for flash flooding will exist from early this morning through the afternoon hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Daily chances for thunderstorms, including severe weather, will continue each afternoon from Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 25, 10:04 PM CDT, 5 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1004 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM Tstm Wnd Gst 6 S Anton 33.72N 102.16W
04/25/2025 M64 MPH Hockley TX Mesonet
West Texas Mesonet Report.
&&Local storm report, Apr 26, 12:13 AM CDT, 3 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
1213 AM CDT Sat Apr 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM Hail 8 WNW Sudan 34.11N 102.65W
04/25/2025 M2.00 Inch Bailey TX Public
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:31 PM CDT | Areal Flood Advisory | LUB | Hockley, Lubbock | 75 min |
| Apr 25, 7:49 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 56 min |
| Apr 25, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 64 min |
| Apr 25, 8:36 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Lamb | 54 min |
| Apr 25, 8:44 PM CDT | Flash Flood Warning | LUB | Hockley | 3 hr |
| Apr 25, 8:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 33 min |
| Apr 25, 9:12 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 63 min |
| Apr 25, 9:45 PM CDT | Flash Flood Warning | LUB | Parmer | 2 hr |
| Apr 25, 9:51 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 39 min |
| Apr 25, 9:56 PM CDT | Flash Flood Warning | LUB | Hockley | 3 hr |
| Apr 25, 10:26 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 48 min |
| Apr 25, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 46 min |
| Apr 25, 11:06 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 24 min |
| Apr 25, 11:22 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 53 min |
| Apr 26, 12:06 AM CDT | Severe Thunderstorm Warning | LUB | Lamb | 54 min |
| Apr 26, 12:49 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 56 min |
| Apr 26, 1:29 AM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 61 min |
| Apr 26, 1:34 AM CDT | Tornado Warning | LUB | Hale, Lamb | 26 min |
| Apr 26, 1:52 AM CDT | Tornado Warning | LUB | Castro, Lamb | 23 min |
| Apr 26, 1:58 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 62 min |
| Apr 26, 2:07 AM CDT | Tornado Warning | LUB | Castro, Lamb | 23 min |
| Apr 26, 2:19 AM CDT | Tornado Warning | LUB | Castro, Lamb | 41 min |
| Apr 26, 2:43 AM CDT | Flash Flood Warning | LUB | Castro, Lamb | 2 hr |
| Apr 26, 2:53 AM CDT | Tornado Warning | LUB | Castro | 52 min |
| Apr 26, 3:27 AM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 33 min |
| Apr 26, 3:56 AM CDT | Flash Flood Warning | LUB | Childress, Hall | 3 hr |
| Apr 26, 7:27 AM CDT | Areal Flood Warning | LUB | Briscoe, Childress, Hall | 8 hr |
| Apr 26, 9:15 AM CDT | Areal Flood Advisory | LUB | Lubbock | 75 min |
| Apr 26, 11:12 AM CDT | River Flood Warning | LUB | Childress | 3 hr |
| Apr 26, 11:33 AM CDT | Areal Flood Advisory | LUB | Lubbock | 57 min |
| Apr 26, 2:46 PM CDT | Special Weather Statement | LUB | Cottle | 29 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.